MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue flexible stiffener was difficult to remove from the catheter included in the ultrathane cope nephroureterostomy set.On the back table, the drain and stiffener were flushed and assembled.The assembly was wiped down.It was then found that the stiffener had become stuck in the catheter.The patient did not experience any adverse effects due to this occurrence.The product malfunction added 10 to 15 minutes to the procedure time.This occurred twice with two devices from the same lot.Both catheters were returned to the manufacturer for evaluation on (b)(6) 2023.During the preliminary device failure analysis, it was found that both devices exhibited signs of difficult removal.One of the stiffeners was returned with the hub separated.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: k171603 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 20oct2023, it was reported that the supplied blue flexible stiffeners from the ultrathane cope nephroureterostomy set became stuck within the catheters.The drainage catheters were flushed, and the stiffeners were wiped down.The stiffeners still became stuck within the drainage catheters.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Two catheters with the blue flexible stiffeners were returned for evaluation.The first flexible stiffener was missing the proximal hub and exhibited material elongation at the proximal end.Upon a visual examination, both indentations and bends were noted to be present.The second stiffener was received inserted over a polymer coated wire guide, in which extreme material elongation of the stiffener was observed.It was also found that one catheter was missing the mac-loc hub and the other exhibited suture breakage.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The attached ifu, t_nucl_rev5, states under the heading "precautions": "when inserting a stiffening cannula into the catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of the suture." precautions states the following: a ptfe-coated wire guide must be used with this product.Evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was determined that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 19jan2024.The returned device either had direct patient contact or was on a procedure table that had patient contact.Due to the blue stiffener getting stuck in the white catheter, the user was forced to do what ever was needed to get it off the wire, and out of the patient.Therefore, the hub was cut off from the stiffener in attempt to remove the device from the wire guide.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18061711
Report Number1820334-2023-01494
Device Sequence Number20511709
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)260201(10)15200990
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number15200990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown